MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-751324
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned. if the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported during an embolization treatment, the coil would not detach.A second detachment controller was opened same issue, initially received green light but then immediately turned red, troubleshooting was implemented.The physician attempted to manually disconnect the coil and failed, and the coil spontaneously detached.The failed coil was removed with a snare.An attempt was made to re-implant the coil by utilizing guidewire to push coil through the catheter.No patient harm or injury was reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be separated from the pusher with deformed loops.The pusher's heater coil showed signs of activation using a detachment controller.The investigation found the pusher¿s monofilament profiled a mushroom shape at the proximal end and a tensile break at the distal end, indicating that the implant experienced a sticky detachment.This condition is consistent with a partial thermal activation resulting in the implant to not separate until the device experienced force that exceeded the strength of the monofilament causing the implant to separate from the pusher, likely during device removal as described in the reported event.The unit did not pass continuity testing.Inspection of the pusher found the green lead wire damaged at the distal solder joint, which is consistent with implant coil not being able to be consistently activated by the controller during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16425368
Report Number2032493-2023-00579
Device Sequence Number20283173
Product Code HCG
UDI-Device Identifier00812636021089
UDI-Public(01)00812636021089(11)210910(17)260831(10)0000081955
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number45-751324
Device Catalogue Number45-751324
Device Lot Number0000081955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown